MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU375
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Pigment Dispersion Syndrome (4805)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a monofocal toric intraocular lens implanted in a larger capsulotomy, leading to the haptics rubbing against the iris.This has resulted in significant pigment dispersion and elevated intraocular pressure in the patient.The lens remains implanted in the patient's right eye and cannot be removed due to the positioning of the haptics within the large capsulotomy.The timing of the event, whether during insertion or post-operation, is unspecified.While the symptoms are described as significant, it is not clear whether they affect the patient¿s daily activities.No surgical or medical interventions have been undertaken or are planned.The product remains implanted and will not be returned.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is on or after jul 2, 2025.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4581 - this code was used for the reported lens decentered or dislocated.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the patient was crying during the surgery which caused a radial tear in the capsulorhexis, leading to a conversion to a capsulotomy with a large opening.The intraocular lens (iol) was placed inside the capsulotomy.The date that the symptoms/issues first noted was (b)(6) 2024.The account suggests that the device may have contributed to the event by haptics rubbing against the iris, leading to pigment dispersion and elevated intraocular pressure.It was noted that the patient had no pre-existing conditions that could have contributed to the reported event.It was confirmed that the intraocular pressure (iop) was not equal to or greater than 50 mmhg; however, the elevated iop lasted more than 15 days in the patient.Additional indicated that currently iop is controlled with topical meds, trabeculectomy was required and an omni procedure was performed after failed trabeculectomy.The medication outside of the standard care prescribed to the patient were latanoprost, brimonidine, dorzolamide/timolol.There was no patient injury reported and currently the eye pressure is stable with glaucoma meds after goniotomy was performed.Additional information provided indicated that the lens was explanted on (b)(6) 2025.The replacement lens model and diopter are unknown.It was also reported that the surgery center cannot find the explanted lens and they think it was thrown away by mistake.The following fields were updated based on the additional information received: section a2: age: 61 years section a6: race: white section b3: date of event: jul 16, 2024 section d6b: if explanted, give date: (b)(6) 2025.The following coded were added based on the additional information received: section h6: health effect - impact code: 4644 - medical intervention section h6: health effect - impact code: 4625 - secondary surgical intervention (trabeculectomy and an omni procedure) section h6: health effect - impact code: 4629 ¿ explant section h6: type of investigation: 4115 - device discarded.Corrected data: in review, it was noticed that an incorrect implant date ((b)(6) 2025) was inadvertently entered in the section d6a of the initial mdr report.The information has been corrected in this supplemental mdr report.Also, based on the additional information provided the following fields were updated accordingly: section d6a.If implanted, give date: (b)(6) 2024.The following code is no longer applicable: section h6: health effect - impact code: 2199 - no health consequences or impact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22682883
Report Number3012236936-2025-000208
Device Sequence Number9664197
Product Code MJP
UDI-Device Identifier05050474748361
UDI-Public(01)05050474748361(17)270531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU375
Device Catalogue NumberDIU375U225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient RaceWhite